Say you had a stressful day at work, didn't get enough sleep the night before and as a result you've got a bad headache. What do you do? It's easy! You take good old Tylenol or other over-the-counter medicine. And it helps! No more headache, the world is bright again.
The next day you wake up with the headache again. This time your headache is tolerable but dull and constant. It's a good thing you bought that medicine yesterday. Better take it before headache gets more painful. If you take two pills instead of one it might even work faster. Sounds like a logical thing to do, right?
Wrong. All you did is blocked pain receptors that are involved in transmitting signals between brain cells. That means the headache is still there, your brain just stopped getting signals about it. Instead of treating the cause you are treating the symptoms.
In addition wildly known over-the-counter medicine like Tylenol and Advil can be really harmful if misused. I was shocked to find out that only 16% of people read the label completely.Forty four percent of people (and that's hundreds of millions) read the label and knowingly exceed the recommended dose. Are you one of those people?
If you experience headache more than two times a day, you've got a problem. Popping painkillers like M&M's may only lead to rebound headaches. When you take the same medicine for the long period of time your body becomes addicted to it. What happens when medicine wears off? You get an even stronger headache, which forces you to take more medicine...and more medicine...and more medicine...It's a vicious circle.
I'm not trying to tell you never to use painkillers again. They can be really helpful sometimes, but they should not become a part of your daily ration.
One more thing. ALWAYS read a label and pay close attention. Some over-the counter medicine even if prescribed for different things can contain the same active ingredients simultaneously. In that case you will exceed maximum daily dose and do your body more harm than good.
For example, Tylenol used for reducing headaches contains acetaminophen. So does Maximum Strength TheraFlu, used for fighting cold. If you combine those two medicines, you will most likely overdose acetaminophen. Combined with bad diet, irregular eating and drinking alcohol it will gradually destroy your liver. The worst thing is that signs of liver failure on the early stage are very similar to the common flu. Not knowing that most people increase doses of flu medicine, killing their liver completely. And it all starts with something as little as a tension headache and weakened immune system.
So if you are suffering already from rebound headaches the only thing you can do is to stop taking any painkillers at all. Replace them with natural remedies.
Do you know that natural solutions often work faster and are more effective than painkillers?
There are so many ways to choose from! Hydrotherapy, aromatherapy, acupressure, massage, yoga and so on. Most of these methods people have been using for centuries. If they worked for millions of people before, they are guaranteed to work for you. Treat your headache before it even starts and you will save tons of money on the painkillers.